Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Mobile, AL

March 21, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Mar 21, 2008, 5:02 AM CDT for Walton County, Florida. It took effect at Mar 21, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2008, 5:02 AM CDT (10:02 UTC)
In effect from
Mar 21, 2008, 12:00 PM CDT
Expired
Mar 21, 2008, 7:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2008-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2008-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2847 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 211002
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
502 AM CDT FRI MAR 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM TODAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE MOVES SLOWLY EAST OF THE REGION TODAY...WITH
SOUTHEASTERLY WINDS BECOMING PREDOMINANT BY AFTERNOON.
STILL...RELATIVE HUMIDITY LEVELS OVER THE INLAND AREAS WILL BE SLOW
TO MODIFY GIVEN A DEEPLY DRY AIRMASS IN PLACE TODAY.

FLZ001-003-005-212100-
/O.UPG.KMOB.FW.A.0025.080321T1700Z-080322T0000Z/
/O.NEW.KMOB.FW.W.0030.080321T1700Z-080322T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
502 AM CDT FRI MAR 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

LOWEST AFTERNOON HUMIDITY IS FORECAST TO DIP TO AROUND 27 PERCENT ON
AVERAGE TODAY. WITH HIGH PRESSURE POSITIONED TO THE EAST OF THE
AREA...A LIGHT SOUTHEASTERLY FLOW WILL RESULT IN A SLOWLY RISING
HUMIDITY BY LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF 
LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ002-004-006-008-212100-
/O.NEW.KMOB.FW.W.0030.080321T1700Z-080322T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
502 AM CDT FRI MAR 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

SOUTHEASTERLY WINDS WILL RETURN TO THE REGION TODAY...HOWEVER
RELATIVE HUMIDITY VALUES JUST NORTH OF THE COAST WILL STILL DROP TO
AROUND 30 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. HUMIDITY LEVELS
WILL RISE IN THE LATE AFTERNOON AS SHALLOW MOISTURE MOVES NORTH FROM
THE GULF OF MEXICO.   

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF LOW
RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 211842
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT FRI MAR 21 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING FOR THE WESTERN
FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE MOVES SLOWLY EAST OF THE REGION TODAY...WITH
SOUTHEASTERLY WINDS BECOMING PREDOMINANT THROUGH THE AFTERNOON.
STILL... RELATIVE HUMIDITY LEVELS OVER THE INLAND AREAS WILL BE SLOW
TO MODIFY GIVEN A DEEPLY DRY AIRMASS IN PLACE.

FLZ001>006-008-220000-
/O.CON.KMOB.FW.W.0030.000000T0000Z-080322T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
142 PM CDT FRI MAR 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

LOWEST RELATIVE HUMIDITY VALUES ARE FORECAST TO RANGE FROM 20 TO 25
PERCENT ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR WHILE
LOWEST HUMIDITIES SOUTH OF THERE LOOK TO BE 25 TO 30 PERCENT. WITH
HIGH PRESSURE POSITIONED TO THE EAST OF THE AREA...A LIGHT
SOUTHEASTERLY FLOW WILL RESULT IN A STEADY OR SLOWLY RISING HUMIDITY
BY LATE IN THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF LOW
RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:07 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 21, 3:07 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CDT FRI MAR 21 2008

.SHORT TERM (TODAY THROUGH TONIGHT)...NORTHEAST TO EAST FLOW WILL
BECOME SOUTHERLY BY THIS AFTERNOON AS SURFACE HIGH MOVES TO THE
CAROLINA COAST. DRY AIRMASS REMAINS IN PLACE OVER THE AREA...AND
WITH ONSHORE FLOW BEING GENERALLY LIGHT...AM EXPECTING RHS TO DIP
WELL BELOW 30 PERCENT FOR MOST OF THE AREA TODAY. TONIGHT...AM
EXPECTING TEMPS TO COOL DOWN ENOUGH FOR SOME PATCHY FOG TO
DEVELOP...SO HAVE ADDED TO FORECAST. GENERALLY...HAVENT DEVIATED
SIGNIFICANTLY FROM GUIDANCE FOR THE PARTICULARS. /16

.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE TAIL END OF ANOTHER
WEAK FRONT MOVES SOUTH TO THE COAST LATE SATURDAY...THEN ANOTHER
SLIGHTLY STRONGER FRONT MOVES THROUGH SUNDAY NIGHT.  NEITHER SYSTEM
HAS ENOUGH MOISTURE WITH THEM TO WARRANT MENTIONABLE POPS AT THIS
TIME.  UPPER ZONAL FLOW WILL PERSIST ACROSS THE SOUTHERN STATES
TUESDAY THROUGH THURSDAY WITH JUST A FEW PATCHES OF MID/HIGH CLOUD
MOVING ACROSS AT TIMES WITH WEAK PASSING SHORTWAVES.  WE HAVE BACKED
THE NEXT MENTION OF ANY SHOWERS/THUNDERSTORMS OFF UNTIL NEXT FRIDAY
AS THE GFS STILL WANTS TO BRING THE TAIL END OF A COLD FRONT DOWN
INTO OUR REGION THURSDAY NIGHT INTO FRIDAY.  THE ECMWF STILL KEEPS
THE FRONT WELL TO THE NORTH LATE NEXT WEEK.  FOR NOW WILL HOLD ONTO
20 POPS FOR NEXT FRIDAY AND SEE HOW THINGS SHAKE OUT.  /05

&&

.MARINE...HIGH PRESSURE OVER THE NORTHEASTERN CONUS WILL CONTINUE TO
SHIFT EAST TO OVER THE OPEN ATLANTIC THROUGH TODAY AS A SYSTEM MOVES
SOUTH AS A SERIES OF SHORTWAVES MOVE EAST THROUGH THE GENERALLY
ZONAL UPPER FLOW OVER THE CONUS...WITH EASTERLY FLOW BECOMING
ONSHORE. AS THE UPPER PATTERN BECOMES MORE AMPLIFIED TONIGHT INTO
SATURDAY...SOME SOUTHEAST DIVING ENERGY WILL PUSH A WEAK FRONT
ACROSS THE AL/NW FL COASTAL WATERS SATURDAY EVENING AS SURFACE HIGH
PRESSURE BUILDS OVER THE PLAINS. ANOTHER...STRONGER FRONT CROSSES
THE AREA LATE SUNDAY NIGHT INTO MONDAY MORNING AS SURFACE HIGH
PRESSURE PUSHES SOUTHEAST FROM THE PLAINS TO OVER THE SOUTHEASTERN
CONUS. GUIDANCE IS ADVERTISING SPEEDS FLIRTING WITH SMALL CRAFT
SATURDAY NIGHT...LOWER END SMALL CRAFT LEVELS SUNDAY NIGHT. AS
SURFACE HIGH MOVES EAST AND OFF THE CAROLINA COAST LATE
TUESDAY...ONSHORE FLOW WILL RETURN BY TUESDAY NIGHT. /16

&&

.FIRE WEATHER...WE CONTINUE WITH RED FLAG WARNINGS FOR TODAY ACROSS
THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT.  WE INCLUDED THE SOUTHERN ZONES
ALONG THE PANHANDLE AS WELL GIVEN NORTHERN AREAS OF THOSE ZONES WILL
SEE RH DROP BELOW 35 PERCENT FOR ABOUT 5 HOURS.  SOUTHEASTERLY
TRANSPORT WINDS ON THE BACKSIDE OF THE HIGH PRESSURE CENTER MOVING
EAST OF OUR AREA TODAY WILL RESULT IN HIGHER DEWPOINTS WORKING
SLOWLY ONSHORE DURING THE AFTERNOON...BUT LOOKING AT THE SATELLITE
AND BUOY DATA...DRY AIR EXTENDS DOWN INTO THE CENTRAL GULFMEX...SO
FELT IT PRUDENT TO INCLUDE AREAS JUST NORTH OF THE BEACHES AS WELL
FOR THE RED FLAG WARNING TODAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  50  76  47 /  00  00  05  10
PENSACOLA   70  51  75  49 /  00  00  05  10
DESTIN      70  52  71  52 /  00  00  05  10
EVERGREEN   74  42  75  41 /  00  00  05  05
WAYNESBORO  74  43  75  42 /  00  00  05  05
CAMDEN      72  44  75  41 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

/16
/05
Hazardous weather outlook, Mar 20, 5:30 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT THU MAR 20 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.TODAY AND TONIGHT...

STRONG NORTHERLY WINDS AND HIGH SEAS OVER THE MARINE AREA WILL
GRADUALLY DECREASE LATE THIS MORNING AND THIS AFTERNOON. THIS WILL
GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE
AREA THROUGH THIS MORNING.

THERE WILL BE AN INCREASED RISK FOR WILDFIRES TODAY DUE TO
CRITICALLY LOW AFTERNOON RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER SURGE OF COLD AIR WILL MOVE SOUTH OVER THE NORTH CENTRAL
GULF LATE SUNDAY NIGHT...GIVING WAY TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT OVER THE MARINE AREA SUNDAY NIGHT THROUGH MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.